# SDR 2006UALA00478

- Difficulty date: March 13, 2006
- Submitted: March 24, 2006
- Operation: Air carrier
- Aircraft: N438UA
- Make and model: Airbus A320-232
- Aircraft serial: 678
- Aircraft time: 30,479 hours, 11,391 cycles
- Engine: Iae V2527A5
- System (JASC): 3442 · Weather Radar System
- Part: Radar
- Condition: Failed
- Location: Wx System
- Stage of operation: CR
- How discovered: O
- Nature of condition: P
- Precautionary procedure: A

## Discrepancy

DUE TO WEATHER CONDITIONS AND LOSS OF WX RADAR, DECISION WAS MADE TO DIVERT THE FLIGHT.  WEATHER RADAR TRANSCEIVER TESTS RETURNED "NO FAULT FOUND".  TESTS FOUND WEATHER RADAR SCANNER HAD FAULTY AZ MOTOR AND THERMAL RESISTOR.   REPLACED WEATHER RADAR TRANSCEIVER AND WEATHER RADAR SCANNER. SHOP REPLACED THE AZ MOTOR AND THERMAL RESISTOR, AS WELL AS REBUILT AZ AND EL GEAR ASSEMBLIES, ON THE WEATHER RADAR SCANNER.
